question-icon

Suggest Treatment For Muscle Cramps In The Legs

default
Posted on Mon, 23 Oct 2017
Question: HOW SERIOUS IS BOWEL DUMPING AND AT MY AGE HOW DANGEROUS TO USE QUININE IN TONIC WATERTO REDUCE MUSCLE CRAMPS IN LEGS (NIGHTLY OCCURENCE). I AM 74 AND A DIABETIC.
doctor
Answered by Dr. Ramesh Kumar (46 minutes later)
Brief Answer:
Gastroenterology deals with dumping syndrome, not Internal medicine.

Detailed Answer:
Hello dear,
Thanks choosing HealthcareMagic for your query.
I've gone through your details and I appreciate your concerns.
Though the problem is not serious yet it can affect the quality of life.

Quinine one cup a day is definitely what I would not advise. It's a toxic drug with a number of side effects ranging from vertigo deafness tinnitus etc.

Rather if dumping is causing a problem in lifestyle please discuss with your doctor to prescribe Octreotide (Sandostatin). This drug changes how your digestive tract works, slowing down the emptying of your stomach into your intestine. It also blocks the release of insulin.

It's much safer and effective than quinine. Eating certain foods makes dumping syndrome more likely try to avoid refined sugars which rapidly absorb water from the body, causing such symptoms.

Magnesium has no documented role in dumping syndrome.

For aches just take Tylenol as and when required (not more than four times daily).
I'd suggest to please Stop quinine.

Hope I was helpful.
I'd again emphasize that you need a Gastroenterologist(Speciality) and not internal medicine.

Let me know if I can assist you further.

Thanks!

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2865 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Muscle Cramps In The Legs

Brief Answer: Gastroenterology deals with dumping syndrome, not Internal medicine. Detailed Answer: Hello dear, Thanks choosing HealthcareMagic for your query. I've gone through your details and I appreciate your concerns. Though the problem is not serious yet it can affect the quality of life. Quinine one cup a day is definitely what I would not advise. It's a toxic drug with a number of side effects ranging from vertigo deafness tinnitus etc. Rather if dumping is causing a problem in lifestyle please discuss with your doctor to prescribe Octreotide (Sandostatin). This drug changes how your digestive tract works, slowing down the emptying of your stomach into your intestine. It also blocks the release of insulin. It's much safer and effective than quinine. Eating certain foods makes dumping syndrome more likely try to avoid refined sugars which rapidly absorb water from the body, causing such symptoms. Magnesium has no documented role in dumping syndrome. For aches just take Tylenol as and when required (not more than four times daily). I'd suggest to please Stop quinine. Hope I was helpful. I'd again emphasize that you need a Gastroenterologist(Speciality) and not internal medicine. Let me know if I can assist you further. Thanks!